Journal of Commutative Algebra

Cohomology of finite modules over short Gorenstein rings

Melissa C. Menning and Liana M. Şega

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $R$ be a Gorenstein local ring with maximal ideal $\mathfrak{m} $ satisfying $\mathfrak{m} ^3=0\ne \mathfrak{m} ^2$. Set $\mathfrak{k} =R/\mathfrak{m} $ and $e=rank _{\mathfrak{k} }(\mathfrak{m} /\mathfrak{m} ^2)$. If $e>2$ and $M$, $N$ are finitely generated $R$-modules, we show that the formal power series \[ \sum _{i=0}^\infty rank _{\mathfrak{k} }\left (Ext ^i_R(M,N)\otimes _R\mathfrak{k} \right )t^i \] and \[ \sum _{i=0}^\infty rank _{\mathfrak{k} }\left (Tor _i^R(M,N)\otimes _R \mathfrak{k} \right )t^i \] are rational, with denominator $1-et+t^2$.

Article information

J. Commut. Algebra, Volume 10, Number 1 (2018), 63-81.

First available in Project Euclid: 18 May 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13D07: Homological functors on modules (Tor, Ext, etc.)
Secondary: 13D02: Syzygies, resolutions, complexes 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05]

Gorensenstein ring Koszul module Poincaré series


Menning, Melissa C.; Şega, Liana M. Cohomology of finite modules over short Gorenstein rings. J. Commut. Algebra 10 (2018), no. 1, 63--81. doi:10.1216/JCA-2018-10-1-63.

Export citation


  • L.L. Avramov and R.-O. Buchweitz, Support varieties and cohomology over complete intersections, Invent. Math. 142 (2000), 285–318.
  • L.L. Avramov, S.B. Iyengar and L.M. Şega, Free resolutions over short local rings, J. Lond. Math. Soc. 78 (2008), 459–476.
  • N. Bourbaki, Algèbre commutative, in Anneaux locaux réguliers complets, Masson, Paris, 1983.
  • T.H. Gulliksen, A change of ring theorem with applications to Poincaré series and intersection multiplicity, Math. Scand. 34 (1974), 167–183.
  • J. Herzog and S. Iyengar, Koszul modules, J. Pure Appl. Alg. 201 (2005), 154–188.
  • J. Lescot, Asymptotic properties of Betti numbers of modules over certain rings, J. Pure Appl. Alg. 38 (1985), 287–298.
  • C. Löfwall, The Poincaré series for a class of local rings, Math. Instit., Stockholm University 8 (1975).
  • J.E. Roos, Homology of free loop spaces, cyclic homology and nonrational Poincaré-Betti series in commutative algebra, in Algebra, Some current trends, Lect. Notes Math. 1352, Springer, Berlin, 1988.
  • M.E. Rossi and L.M. Sega, Poincaré series of modules over compressed Gorenstein local rings, Adv. Math. 259 (2014), 421–447.
  • L.M. Şega, Vanishing of cohomology over Gorenstein rings of small codimension, Proc. Amer. Math. Soc. 131 (2003), 2313–2323.
  • G. Sjödin, The Poincaré series of modules over a local Gorenstein ring with $\fm^3=0$, Math. Instit., Stockholm University 2 (1979).